Alert archive / Missouri / River Flood Warnings in 2020

River Flood Warning 37, NWS Kansas City, MO

March 22, 2020Cooper County, Missouri

NWS Kansas City, MO issued this river flood warning at Mar 22, 2020, 9:17 PM CDT for Cooper County, Missouri. It took effect at Mar 22, 2020, 10:04 PM CDT. It was in force for 35 hr.

The area

The outline as issued.

The facts

Issued
Mar 22, 2020, 9:17 PM CDT (02:17 UTC)
In effect from
Mar 22, 2020, 10:04 PM CDT
Expired
Mar 24, 2020, 8:53 AM CDT
In force
35 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Cooper County, MO

The radar

The Pleasant Hill radar (KEAX), 138 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Petite Saline Creek near Boonville (BONM7).

Action stage
11 ft
Minor stage
16 ft
Moderate stage
19.5 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06909950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

827 
WGUS43 KEAX 230217
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
917 PM CDT Sun Mar 22 2020



...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Petite Saline Creek near Boonville affecting Cooper County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-240216-
/O.NEW.KEAX.FL.W.0037.200323T0304Z-200324T1353Z/
/BONM7.1.ER.200323T0304Z.200323T1200Z.200323T1353Z.UU/
917 PM CDT Sun Mar 22 2020

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Petite Saline Creek near Boonville.
* until Tuesday morning.
* At  8:30 PM Sunday the stage was 15.7 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 17.2 feet by Monday morning. The river will fall below 
  flood stage quickly, by midday Monday.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Petite Saline Creek
  Boonville       16   15.7   Sun 08 PM   17.2 Monday morning
     
&&
  
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279

  

$$

Kurtz
1 follow-up statement
388 
WGUS83 KEAX 231346
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
845 AM CDT Mon Mar 23 2020



...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Grand River near Sumner affecting Carroll...Chariton...Linn and 
  Livingston Counties.

  Petite Saline Creek near Boonville affecting Cooper County.


.(***Optional - Describe the hydrometeorological cause of flooding 
and future rainfall forecast. This section must be preceded by a 
single dot WITH NO SPACE BETWEEN DOT AND FIRST WORD.Remove this 
section and leading dot if you do not wish to include this section in
the product.***)

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC033-041-115-117-231415-
/O.CAN.KEAX.FL.W.0028.000000T0000Z-200323T1604Z/
/SNZM7.2.ER.200319T1924Z.200321T1215Z.000000T0000Z.NO/
845 AM CDT Mon Mar 23 2020

The Flood Warning is cancelled for
  The Grand River near Sumner.
* At  7:45 AM Monday the stage was 22.6 feet.
* Flood stage is 26.0 feet.
* Forecast...The river will crest below flood stage with a value of 
  24.9 feet Wednesday evening.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Sumner          26   22.6   Mon 08 AM   24.9 Wednesday evening
     
&&
  
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330

  

$$

MOC053-231415-
/O.CAN.KEAX.FL.W.0037.000000T0000Z-200324T1353Z/
/BONM7.1.ER.200323T0322Z.200323T0600Z.200323T0807Z.UU/
845 AM CDT Mon Mar 23 2020

The Flood Warning is cancelled for
  The Petite Saline Creek near Boonville.
* At  7:30 AM Monday the stage was 15.0 feet.
* Flood stage is 16.0 feet.
* Fell below flood stage at  3:07 AM Monday.
* Forecast...The river will continue to fall to 10.5 feet by Tuesday 
  morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Petite Saline Creek
  Boonville       16   15.0   Mon 07 AM   15.8 Wednesday morning
     
&&
  
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Mar 22, 6:22 PM CDT, 2 hours 55 minutes earlier.

Area forecast discussion, Mar 22, 6:22 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
622 PM CDT Sun Mar 22 2020

.Discussion...
Issued at 316 PM CDT SUN MAR 22 2020

Key Message:

1. Widespread rain and thunderstorms move into the area late Monday
night into Tuesday morning. Severe weather is not expected but a few
strong storms will be possible across east-central Kansas and west-
central Missouri. Additional rainfall will increase river flooding
potential.

Another cold, rainy day today as a quick moving system moves through
the region. Temperatures bottomed out last night and slowly crept
upwards into the upper 30s to mid 40s for most of the forecast area.
The exception being north-central Missouri where temperatures
hovering near the freezing mark saw mainly snow during the morning
and early afternoon hours. Precipitation is moving out of the area,
but could still see a few light showers and/or drizzle through this
evening. Given saturated soils and light winds...widespread fog is
expected to develop overnight tonight, with some patchy dense fog
likely as well.

Fog will linger into mid to late morning before scouring out, but
with mid and high clouds building in from the southwest tomorrow
afternoon ahead of the next system, have decided to cut back on high
temperatures several degrees. Temperatures should still be able to
climb into the 50s and the far southern forecast counties may reach
the low 60s.

Another quick moving system will approach the West Coast by Monday
morning and the Plains by Monday evening. The surface low will
rapidly deepen ahead of the trough and translate across Kansas and
Oklahoma Monday night. Increasing warm air advection will help in
transporting moisture northward resulting in PWAT values of over one
inch. Instability will also increase through Tuesday morning with
the potential for 500 J/kg of elevated CAPE as the surface nears the
area. The combination of shear and instability should keep the
greatest severe threat south and east of the forecast area but the
far southeastern and southern counties in east-central KS and west-
central MO could see some activity on the stronger side. The
greatest severe threat will be hail. In addition to some strong
storms Tuesday morning, saturated soils will lead to increasing
flooding concerns, especially for areas near and along rivers which
are already high from recent rainfall.

Wednesday will be warm and dry as ridging build over the central
conus. Temperatures could climb into the 60s and 70s allowing for a
pleasant spring day. The next potential weather system looks to
impact the region late in the week and possibly into the weekend;
however, there is quite a bit of model uncertainty and while there
is a pretty good signal for another round of precipitation, the
details will have to be ironed out later this week.

&&

.Aviation...(For the 00Z TAFS through 00Z Monday Evening)
Issued at 619 PM CDT SUN MAR 22 2020

IFR ceilings are expected to prevail through at a minimum, Monday
midday. Fog is expected to increase in coverage this evening and
overnight. Once IFR visibility values set in, they will persist
through sunrise. Winds will remain relatively light and out of the
east and southeast through the period.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...PietrychaP
Aviation...Kurtz
Hazardous weather outlook, Mar 22, 4:02 AM CDT, 17 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
402 AM CDT Sun Mar 22 2020

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-230915-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
402 AM CDT Sun Mar 22 2020

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 No hazardous weather is expected at this time.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Monday through Saturday

 Rain with embedded thunderstorms is expected Monday night into
 Tuesday. No severe weather is expected but the rain could lead to
 new or exacerbate ongoing flooding.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 3:10 AM CDTDense Fog AdvisoryEAXAdair, Andrew, Atchison, Buchanan, Caldwell, Carroll and 29 more7 hr
Mar 23, 8:08 AM CDTRiver Flood WarningEAXCass, Henry, Johnson4 days
Mar 23, 8:47 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston12 hr
Mar 23, 10:39 AM CDTRiver Flood WarningEAXJohnson, Pettis70 hr
Mar 23, 10:39 AM CDTRiver Flood WarningEAXCooper71 hr

Nearby

River Flood Warnings in Missouri, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.